It created severe bruising across his entire stomach and has been in and out of the hospital ever since due to shortness of breath. He can hardly walk from the door to the car without stopping to catch his breath. He is 59. Has anyone had similar reactions? His doctors release him from the hospital once he is able to walk around the nurses station but no explanation on what has caused his breathing issues. Any info is greatly appreciated
Sorry about your boyfriend but Congestive heart failure means that you are unable to do a proper oxygen exchange in the right side of your heart so that it can keep the extra fluid from closing in on it. What other medications were given to him to help build the heart muscles?
He did not have a warfarin injection. It does not come in injectable form. It would be a good idea if he found out what he did get. Why was he there for the shot? It sounds like either a heart or lung problem. It sounds like he needs more followup to find out what's going on with him.
Warfarin is not available in injections. It is available in tablets and IV only. Was it Heparin? Heparin is often injected and it is injected into the abdomen subcutaneously (in the fatty layer just under the skin) and it can cause severe bruising at the injection site especially if it is given too fast or if the nurse rubs the area after injection. Shortness of breath is common in heart failure as the heart is not pumping well and fluid builds up around the heart and lungs. They may also notice swelling in the feet and ankles. CHF patients should weigh themselves every morning and report to their Drs if they gain more than 3lbs in one day or 5 lbs in one week because this shows when fluid is building meaning the heart isnt pumping correctly again and they may need diuretics increased to clear the excess fluid. Avoid intake of sodium, learn to read labels. Shortness of breath is due to the congestive heart failure, not the heparin most likely.
Did your doctor test you to see if you had any pulmonary embolisms (PEs)? If not, I would ask to be tested. You could have multiple PEs and this will cause the problems that you are experiencing. If necessary, see a hematologist if your doctor will not do the test.
I have to disagree with Kaismama and Dzoobaby. Warfarin is available in injectable format. It is not used very frequently as Lovenox is the typical go to injectable.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2013 • 1 answer
Posted 14 Nov 2013 • 2 answers
Posted 23 Jun 2014 • 1 answer
Posted 5 Jan 2015 • 3 answers
Posted 26 Jul 2016 • 0 answers